MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 2 STRANDS 2.0MM XBRAID TT SUTURE TAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

STRYKER ENDOSCOPY-SAN JOSE ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 2 STRANDS 2.0MM XBRAID TT SUTURE TAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 3910-500-920
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the anchors detached and remained in the patient.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: anchor detached and remained in the patient.Probable root cause: design.Poor anchor assembly design.Instrumentation not designed to insert anchor far enough into cortex.Process: anchors assembled out of specification.Instrumentation manufactured out of specification.Anchor coating process out of specification.Application: too much bone removed/decorticated.Excessive force used to tension anchor.Insufficient quality or quantity of bone that would compromise secure anchor fixation.Pathology such as schlerotic bone that may thicken the cortical layer.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the anchors detached and remained in the patient.

Brand Name
ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 2 STRANDS 2.0MM XBRAID TT SUTURE TAPE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11016362
Report Number0002936485-2020-00524
Device Sequence Number4495822
Product Code MBI
UDI-Device Identifier37613327374194
UDI-Public37613327374194
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-920
Device Lot Number19353AE2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;